Toxidromes

toxidromes

BUY THIS AS A STUDY CARD

A toxidrome is a syndrome (set of symptoms) caused by specific medications or toxins.

There are 5 big ones to know:

  1. Anticholinergic: low potency antipsychotics, oxybutynin, ACh receptor antagonists (ipratropium, atropine, scopolamine)
  2. Cholinergic: ACh recptor agonists (pilocarpine), AChEIs (organophosphates, phyostigmine)
  3. Opioid: Morphine, heroin, hydromorphone, etc
  4. Sympathomimetic: epinephrine, cocaine, amphetamine (Aderol), methylphenidate (Ritalin)
  5. Sedative-Hypnotic: Benzodiazepines, barbituates, “Z-drugs” (zopiclone, zolpidem), antihistamines
Related Posts Plugin for WordPress, Blogger...

10 thoughts on “Toxidromes

  1. Pingback: Anticholinergic Mnemonic | Sketchy Medicine

  2. Hi

    Im a student paramedic and i have been struggling with Toxidromes.

    I like your Toxidromes chart – but can you explain:

    Arrows point up = Increase? am i right.

    Arrows point down = Decrease? am i right.

    what does the circle with diagonal line through it mean? Nutural? No change?

    • You’re right that arrows pointing up mean an increase and down is decrease, the circle with a line through it is really just a zero or null, so that means no change or no effect. I hope this helps!

  3. Pingback: Moffitt Report Pearls 3/7: Myoclonus and Toxidromes | UCSF Internal Medicine Chief Resident Blog

Leave a Reply